MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA 5.5MM PLLA/HA 2 UBWHT/BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA 5.5MM PLLA/HA 2 UBWHT/BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72202602
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Perforation (2001); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that during a cuff reconstruction and a biceps tenodesis, when the twinfix ultra 5.5mm anchor was inserted, the two wires came loose and the anchor remained in the patient.The procedure was finished with a smith and nephew back up device.There was no surgical delay and no further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.An evaluation of the customer provided images was performed and found the device outside of its package.The inserter has bio debris, and its prongs are bent.Neither the anchor nor the sutures are shown in the images.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that undated images of the insertion device were provided for review, however they do not indicate a root cause for the reported events.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.Based on the limited information provided, the clinical root cause of the reported events could not be determined, and we are currently unable to rule out a procedural variance as a contributing factor to the reported event, which does not represent a device malfunction.The device ifu does caution that ¿use of excessive force during insertion can cause failure of the suture anchor or insertion device".The twinfix ultra anchors are implantable, biocompatibility is not an issue.If left unsecured in the patient micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.No further risk to the patient is anticipated as a result of the additional bone hole.The root cause of the reported loose wires and the bent prongs could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the bent prongs include an application of excessive / unintended force on the device.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.

Brand Name
TWINFIX ULTRA 5.5MM PLLA/HA 2 UBWHT/BL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18677201
Report Number1219602-2024-00247
Device Sequence Number6194289
Product Code MAI
UDI-Device Identifier03596010647573
UDI-Public03596010647573
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202602
Device Lot Number2115929
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer04/01/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age33 YR
Patient SexMale